Louisiana, 2004

Damaging Wind in Louisiana, June 21, 2004

June 21, 2004 · NWS LIX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jun 21, 2:30 AM CST, 8 hours 50 minutes earlier.

Area forecast discussion, Jun 21, 2:30 AM CST, 8 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
330 AM CDT MON JUN 21 2004

.DISCUSSION...
NOT MUCH CHANGE EXPECTED TODAY FROM YESTERDAY. LOOKING AT WV
IMAGERY...A LARGE WEAK UPPER LOW EXISTS OVER THE NORTH CENTRAL GULF.
HEIGHTS ARE DEFLECTED A BIT AT 500 AND 300MB. THIS WILL HELP TO KEEP
THE UPPER LEVELS MOIST. THE MID LEVELS WILL BE A BIT DIFFERENT.
SLIGHTLY DRIER AIR WILL BE FOUND BETWEEN THE 700 AND 500MB LEVELS.
SOUNDING PROFILES ALSO SHOW A FAIRLY MOIST ATMOS. HERE IS WHERE THE
PROBLEM WILL LIE TODAY. PWS AROUND OR JUST BELOW 2.0 WILL GIVE A
THREAT OF HEAVY RAIN FROM TS. THIS WOULD NOT NORMALLY BE A PROBLEM
BUT STORM MOTION SHOULD BE NEXT TO NOTHING...AND PROPAGATION VECTORS
ARE TOWARD THE SW AT 6 KNOTS. THIS WILL CAUSE TS THAT DEVELOP TO
STAY OVER AN AREA FOR A LONGER PERIOD OF TIME WITH ONLY LITTLE
MOVEMENT OR PROPAGATION.

FORECAST SOUNDING PROFILES SHOW A NEUTRAL ATMOS FOR A MOIST PARCEL
FROM 700MB AND ABOVE AND UNSTABLE BELOW. BUOYANCY BY HEATING SHOULD
BE ENOUGH TO GET AIR MOVING UPWARD AND MOMENTUM ALONE MAY BE ENOUGH
TO PRODUCE SHOWERS. THE SEA BREEZE WILL GET STARTED LATE THIS
MORNING AND EARLY AFTERNOON OR ATLEAST ONCE THE SFC TEMP REACHES 87
DEGREES. THE SEA BREEZE CAUSES A STRONG 18 CYCLE ROLL VORT TO FORM
AHEAD OF IT AND DRY AIR INTRUSION SHOULD KEEP THE SEA BREEZE FROM
MOVING NORTH OF THE MISS/LA STATE LINE. THE SUBSIDENT DRYING AHEAD
OF THE SEA BREEZE SHOULD HELP KEEP AN ABUNDANCE OF TS FROM FORMING
IN THE SW MISS AREA AND POPS WILL BE LOWERED TO 40% EVENTHOUGH THEY
MAY BE A BIT LOWER. A FRONT/WEAK TROUGH MOVES IN AND BECOMES
STATIONARY OVER THE NORTHERN PORTION OF THE AREA BY LATE TUESDAY
NIGHT AND EARLY WEDNESDAY. THIS SHOULD PROVIDE AN AXIS FOR A FEW MCS
FEATURES TO TRAVERSE THROUGH THE REMAINDER OF THE WEEK AND POPS
SHOULD BEGIN TO CLIMB STARTING WITH MID-WEEK.

&&

PRELIMINARY POINT NUMBERS...
MCB 90 72 89 72 / 40 20 40 40
BTR 91 75 91 74 / 50 20 40 40
MSY 90 76 90 76 / 60 20 40 40
GPT 91 76 90 76 / 50 20 40 30
&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
MS...NONE.
LA AND MS COASTAL WATERS...NONE.
&&

17
Hazardous weather outlook, Jun 21, 10:00 AM CST, 1 hour 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1100 AM CDT MON JUN 21 2004

LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-220000-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON-
LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST. BERNARD-LOWER TERREBONNE-
ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST. CHARLES-ST. HELENA-
ST. JAMES-ST. JOHN THE BAPTIST-ST. TAMMANY-TANGIPAHOA-
UPPER JEFFERSON-UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST. BERNARD-
UPPER TERREBONNE-WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-
WILKINSON-
1100 AM CDT MON JUN 21 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST
LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL
MISSISSIPPI.

.DAY ONE...THIS AFTERNON AND TONIGHT
SCATTERED TO OCCASIONALLY NUMEROUS STORMS WILL BE CAPABLE OF
PRODUCING FREQUENT LIGHTNING...WIND GUSTS TO 40 MPH AND BRIEF HEAVY
RAINFALL WITH RATES BETWEEN 1 AND 2 INCHES PER HOUR. GENERAL MOVEMENT
OF THE STORMS WILL BE TO THE NORTHEAST AT 15 MPH. MOST ACTIVITY WILL
BE DISSIPATING BY 9 PM.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THERE IS A CHANCE OF THUNDERSTORMS EACH DAY. WHILE ORGANIZED SEVERE
WEATHER IS NOT EXPECTED...A STORM OR TWO MAY APPROACH SEVERE LEVELS
EACH AFTERNOON. THERE IS A MORE LIKELY CHANCE OF THUNDERSTORMS
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS
NOT REQUESTED AT THIS TIME.

24

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Jefferson

When
June 21, 11:20 AM CST
Where
Jefferson County, Kenner
Measured
56 kt (64 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
29.983, -90.233

A wind gust of 64 mph was measured at the New Orleans Louis Armstrong International Airport.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2004Every state in 2004This day in weather historyWarnings in Louisiana, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5407190.